Alert archive / West Virginia / Frost Advisories in 2005

Frost Advisory 3, NWS Charleston, WV

October 27, 20054 counties in Kentucky; 9 counties in West Virginia; Gallia County, Lawrence County, Ohio

NWS Charleston, WV issued this frost advisory at Oct 27, 2005, 3:16 AM EDT for 4 counties in Kentucky; 9 counties in West Virginia; Gallia County, Lawrence County, Ohio. It took effect at Oct 28, 2005, 5:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2005, 3:16 AM EDT (07:16 UTC)
In effect from
Oct 28, 2005, 5:00 AM EDT
Expired
Oct 28, 2005, 9:00 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV

Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Gallia County, OH, Lawrence County, OH, Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 270716
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
316 AM EDT THU OCT 27 2005

KYZ101>103-105-WVZ005>007-013>015-024>026-271300-
/X.NEW.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
/X.CON.KRLX.FR.Y.0002.000000T0000Z-051027T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON...LOGAN...
CHAPMANVILLE...MAN...MADISON
316 AM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

NEARLY CALM WINDS AND BREAKS IN THE CLOUDS WAS LIKELY ALLOWING FROST
TO FORM...ESPECIALLY IN LOW LYING AND SHELTERED AREAS...EARLY THIS
MORNING...AS TEMPERATURES WERE SETTLING INTO THE LOWER AND MID
30S.

A SIMILAR SCENARIO APPEARS ON TAP FOR EARLY FRIDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

OHZ086-087-271530-
/X.NEW.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...GALLIPOLIS...IRONTON...SOUTH POINT
316 AM EDT THU OCT 27 2005

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

NEARLY CALM WINDS AND LARGE BREAKS IN THE CLOUDS WILL LIKELY ALLOW
FROST TO FORM...ESPECIALLY IN LOW LYING AND SHELTERED AREAS...EARLY
FRIDAY MORNING...AS TEMPERATURES DROP INTO THE LOWER AND MID 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

TRM
7 follow-up statements
000 
WWUS71 KRLX 271538
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1138 AM EDT THU OCT 27 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-272345-
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
1138 AM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

NEARLY CALM WINDS AND BREAKS IN THE CLOUDS WAS LIKELY ALLOWING
FROST TO FORM...ESPECIALLY IN LOW LYING AND SHELTERED AREAS...
EARLY THIS MORNING...AS TEMPERATURES WERE SETTLING INTO THE LOWER
AND MID 30S.

A SIMILAR SCENARIO APPEARS ON TAP FOR EARLY FRIDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 271602
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 PM EDT THU OCT 27 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-280015-
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
1202 PM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

ANOTHER ROUND OF FROST WILL BE POSSIBLE OVERNIGHT TONIGHT...DUE TO
HIGH PRESSURE OVERHEAD...WITH NEARLY CALM WIND AND PLENTY OF
BREAKS IN THE CLOUDS. TEMPERATURES ARE EXPECTED TO DROP INTO THE
LOWER AND MIDDLE 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 271904
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
304 PM EDT THU OCT 27 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-280315-
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
304 PM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

ANOTHER ROUND OF FROST WILL BE POSSIBLE OVERNIGHT TONIGHT...DUE TO NEARLY
CALM WIND AND SOME BREAKS IN THE CLOUDS. TEMPERATURES ARE EXPECTED TO
DROP INTO THE LOWER AND MIDDLE 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 280238
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 PM EDT THU OCT 27 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-281045-
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
1038 PM EDT THU OCT 27 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

ANOTHER ROUND OF FROST WILL BE POSSIBLE OVERNIGHT TONIGHT...DUE
TO NEARLY CALM WIND AND SOME BREAKS IN THE CLOUDS. TEMPERATURES
ARE EXPECTED TO DROP INTO THE LOWER AND MIDDLE 30S.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 280741
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT FRI OCT 28 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-281300-
/X.NEW.KRLX.FR.Y.0004.051029T0800Z-051029T1300Z/
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN
341 AM EDT FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S THIS
MORNING...WHICH WILL ALLOW FROST FORMATION THIS MORNING IN AREAS
WITH LESS CLOUD COVER. 

ANOTHER ROUND OF FROST IS LIKELY OVERNIGHT TONIGHT...DUE
TO NEARLY CALM WIND AND DECREASING CLOUD COVER. TEMPERATURES
ARE EXPECTED TO DROP TO BETWEEN 30 AND 35 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WVZ013>015-024>026-281300-
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
341 AM EDT FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S THIS
MORNING...WHICH WILL ALLOW FROST FORMATION THIS MORNING IN AREAS
WITH LESS CLOUD COVER.

ANOTHER ROUND OF FROST WILL BE POSSIBLE OVERNIGHT
TONIGHT...DEPENDING ON HOW QUICKLY CLOUDS ARE ABLE TO DECREASE
AFTER SUNSET. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND
MIDDLE 30S FOR LOWS SATURDAY MORNING. WE WILL CONTINUE TO MONITOR
THE SITUATION...AND A NEW FROST ADVISORY MAY BE ISSUED LATER
TODAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 281227 CCA
NPWRLX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
341 AM EDT FRI OCT 28 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-281300-
/X.NEW.KRLX.FR.Y.0004.051029T0800Z-051029T1300Z/
/X.CON.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN
341 AM EDT FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING.

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S THIS
MORNING...WHICH WILL ALLOW FROST FORMATION THIS MORNING IN AREAS
WITH LESS CLOUD COVER. 

ANOTHER ROUND OF FROST IS LIKELY OVERNIGHT TONIGHT...DUE
TO NEARLY CALM WIND AND DECREASING CLOUD COVER. TEMPERATURES
ARE EXPECTED TO DROP TO BETWEEN 30 AND 35 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WVZ013>015-024>026-281300-
/X.COR.KRLX.FR.Y.0003.051028T0900Z-051028T1300Z/
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
341 AM EDT FRI OCT 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MIDDLE 30S THIS
MORNING...WHICH WILL ALLOW FROST FORMATION THIS MORNING IN AREAS
WITH LESS CLOUD COVER.

ANOTHER ROUND OF FROST WILL BE POSSIBLE OVERNIGHT
TONIGHT...DEPENDING ON HOW QUICKLY CLOUDS ARE ABLE TO DECREASE
AFTER SUNSET. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER AND
MIDDLE 30S FOR LOWS SATURDAY MORNING. WE WILL CONTINUE TO MONITOR
THE SITUATION...AND A NEW FROST ADVISORY MAY BE ISSUED LATER
TODAY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KRLX 281309
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
909 AM EDT FRI OCT 28 2005

KYZ101>103-105-OHZ086-087-WVZ005>007-282115-
/X.EXP.KRLX.FR.Y.0003.000000T0000Z-051028T1300Z/
/X.CON.KRLX.FR.Y.0004.051029T0800Z-051029T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON...
SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN
909 AM EDT FRI OCT 28 2005

...FROST ADVISORY HAS EXPIRED...
...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
SATURDAY...

THE FROST ADVISORY ISSUED EARLIER THAT WAS IN EFFECT UNTIL 9 AM
THIS MORNING HAS EXPIRED. ANOTHER FROST ADVISORY REMAINS IN
EFFECT FROM 4 AM TO 9 AM EDT SATURDAY.

ANOTHER ROUND OF FROST IS LIKELY OVERNIGHT TONIGHT...DUE TO
NEARLY CALM WIND AND DECREASING CLOUD COVER. TEMPERATURES ARE
EXPECTED TO DROP TO BETWEEN 30 AND 35 DEGREES.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

WVZ013>015-024>026-281415-
/X.EXP.KRLX.FR.Y.0003.000000T0000Z-051028T1300Z/
LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
INCLUDING THE CITIES OF...HARTS...ALUM CREEK...HAMLIN...
TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON...
SAINT ALBANS...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON
909 AM EDT FRI OCT 28 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 27, 3:09 AM EDT, 7 minutes earlier.

Area forecast discussion, Oct 27, 3:09 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
309 AM EDT THU OCT 27 2005

.SHORT TERM (REST OF TODAY)...

NW FLOW CONTS TDY WITH POSITIVELY TILED MID LVL TROF SWINGING
THROUGH. UPR LOW INTENSIFIES IN NRN NEW ENGLAND KEEPING A
CONSTANT STREAM OF DCVA PIVOTING ARND THE BASE OF THE TROF. MSTR
REMAINS QUITE SHALLOW WITH BUFR SNDGS DEPICTING CLOUD TOPS AROUND
6-8KFT. THEREFORE NIXED POPS AREA WIDE PER ANTECEDENT REASONS ALONG
WITH UPSLOPE FLO AT THE SFC IS VERY WEAK.

EXPECT A GOOD DEAL OF CLOUD COVERAGE ESPECIALLY DURING THE DAY
WITH STEEPENING H7-H5 LAPSE RATES...HWVR SWRN VA SHOULD BE FAR
ENOUGH S THAT PCLDY WL SUFFICE.

&&

.LONG TERM (TONIGHT THROUGH WEDNESDAY)...

UPPER LOW SLOW TO EXIT TONIGHT AND FRIDAY SO EXPECT CLOUDS WILL
STICK AROUND IN THE MOUNTAINS THURSDAY NIGHT AND REFORM ACROSS THE
LOWLANDS FRIDAY.  OTHERWISE FORCING WITH SHORT WAVE CROSSING
MOUNTAINS THURSDAY NIGHT TOO WEAK AND MID LEVEL MOISTURE CONTENT TOO
LOW TO WARRANT MENTION OF POPS OR EVEN TRACE EVENT AT THIS TIME.

A FAIR AMOUNT OF CUMULUS WILL STILL SHOW UP IN THE MOUNTAINS
SATURDAY WITH SLOWER EXODUS OF UPPER LOW.  OTHERWISE QUIET WEATHER
REMAINS ON TAP FOR THE UPCOMING WEEKEND.

TONIGHT WILL BE ANOTHER GAME OF PATCHY CLOUD AT 4-6KFT BUT BELIEVE
AIR MASS IS COLD ENOUGH AND CHANCE FOR LARGE HOLES IN THE CLOUDS
GREAT ENOUGH TO WARRANT FROST ADVISORY FOR VALLEYS IN SOUTHWEST
PORTION OF THE FORECAST AREA...WHERE THE GROWING SEASON IS STILL IN
AFFECT.

LEANED TOWARD HIGH SIDE OF NUMBERS FOR TONIGHT WITH PATCHY CLOUD BUT
LOWERED 2-3F IN THE VALLEYS WITH RADIATION PROCEDURE.  NUMBERS
FAIRLY WELL CONVERGED INTO THE WEEKEND...WOUND UP EDGING HIGHS DOWN
SLIGHTLY THROUGH SUNDAY...AGAIN WITH SLOWER EXODUS OF UPPER SYSTEM.
THIS REVERSES TREND ANTICIPATED YESTERDAY BUT READINGS SHOULD STILL
MODERATE TO LEVELS CLOSE TO NORMAL COME SUNDAY AFTERNOON.

&&

.PREVIOUS DISCUSSION...
(ISSUED 108 AM EDT THU OCT 27 2005)

AVIATION (06Z TO 06Z)...

BKN CU CONTS TO COVER MUCH OF THE OH VLY ATT WITH NW FLOW ABV THE
SFC. CLDS ARE MORE PATCHY FARTHER S IN ERN KY AND SRN WV. DIDNT
GET TO FANCY TIMING BREAKS IN THE CLOUDS...ESPECIALLY SINCE CIGS
ARE VFR (040- 060). ROLLED WITH PREVAILING BKN050 AT ALL SITES FOR
THE FCST PD...WITH THE EXCEPTION OF BKW AND EKN WHERE CIGS ARE
1KFT LWR.

PREVIOUS DISCUSSION...
(ISSUED 937 PM EDT WED OCT 26 2005)

SHORT TERM (REST OF TONIGHT)...

HIGH PRESSURE OVER THE REGION WITH NEARLY CALM SURFACE WINDS
OVERNIGHT. THE REAL PROBLEM FOR MIN TMPS OVERNIGHT...AND FROST
POTENTIAL...IS THE CLOUDS. WITH NORTHWEST FLOW ABOVE THE SURFACE
PREVAILING...AND A MOIST LAYER TRAPPED BELOW A SUBSIDENCE
INVERSION...BELIEVE THERE WILL BE MORE CLOUDS THAN THE MODELS
SUGGEST. EXCEPTION MAY BE IN THE SOUTHWEST PORTION...CURRENTLY UNDER
A FROST ADVISORY...WHERE THERE MAY BE ENOUGH BREAKS TO ALLOW A
TEMPORARY QUICK DROP IN TEMP. OVERALL...HAVE RAISED MINS A DEGREE OR
TWO MANY AREAS...STILL HAVE LOWS AT LEAST IN THE MID 30S IN THE
LOWLANDS FOR PATCHY FROST AND A BIT BELOW FREEZING IN THE NORTHERN
AND CENTRAL MOUNTAINS. WILL CONTINUE FROST ADVISORY AS IS...BUT
EMPHASIZE FROST IN THE ADVISORY PRODUCT IN LOW LYING AND SHELTERED
AREA WHERE I HAVE NOT RAISED MINS.

PREVIOUS DISCUSSION...
(ISSUED 121 PM EDT WED OCT 26 2005)

LONG TERM (SUNDAY THROUGH WEDNESDAY)...

HPC GUIDANCE WAS RIGHT IN LINE WITH THE GFS SO HAVE USED THIS AS A
GUIDE FOR THE EXTENDED RANGE TODAY. THE UPPER LEVEL RIDGE SLIDE
EAST OVER THE OHIO VALLEY COMBINED WITH SURFACE HIGH PRESSURE
SHOULD YIELD DRY CONDITIONS AN ABUNDANT SUNSHINE THROUGH MONDAY.
THE ATMOSPHERE WILL BE DRY AND SHOULD PROMOTE SOME RATHER LARGE
DIURNAL TEMPERATURES SWINGS BOTH DAYS. HAVE PUSHED AFTERNOON HIGHS
A DEGREE OR TWO HIGH OR SUN/MON AS 850 TEMPERATURES RECOVER TO
AROUND 8C. SUNDAY NIGHT SHOULD BE A GOOD RADIATIVE NIGHT WITH CALM
WINDS AND DRY AIR AROUND.

MONDAY NIGHT INTO TUESDAY...A WEAK COLD FRONT APPROACHES THE
REGION. WITH MOISTURE LACKING AND THE SHORTWAVE ENERGY NORTH OF
THE AREA...MAY NOT SEE MUCH IN THE WAY OF PRECIPITATION AS THE
FRONT CROSSES ON TUESDAY. THIS FRONT IS ABOUT A DAY SLOWER THAN
WAS SHOWN YESTERDAY. THUS HAVE ALSO RAISED TEMPERATURES A BIT FROM
YESTERDAY...AS THE COLD FRONT DOES NOT HAVE MUCH OF A THERMAL
PUSH BEHIND IT.

FOR WEDNESDAY...THIS IS WHERE THE MOST UNCERTAINTY LIES AT THIS
POINT AS THE THE MODELS TRY AND DEVELOP A CLOSED 500 MB LOW OVER
THE LWR MS VALLEY. THE 00Z GFS WAS MOVING IT NORTHEAST INTO THE
OHIO VALLEY BASED UP A SHARP TROUGH DIVING INTO THE CENTRAL
PLAINS. SUBSEQUENT GFS ARE TRENDING FURTHER SOUTH AND BRING LITTLE
MOISTURE BACK NORTH. HPC GUIDANCE BROUGHT SOME LOW POPS NORTH WITH
IT SO HAVE DECIDED TO HOLD ON TO THEM FOR THE MOMENT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FROST ADVISORY FOR WVZ005>007-013>015-024>026 UNTIL 9 AM
     THURSDAY.
  ...FROST ADVISORY FOR WVZ005>007-013>015-024>026 FROM 5 AM FRIDAY
     TO 9 AM FRIDAY.
OH...FROST ADVISORY FOR OHZ086-087 FROM 5 AM FRIDAY TO 9 AM FRIDAY.
KY...FROST ADVISORY FOR KYZ101>103-105 UNTIL 9 AM THURSDAY.
  ...FROST ADVISORY FOR KYZ101>103-105 FROM 5 AM FRIDAY TO 9 AM
     FRIDAY.
VA...NONE.

&&

SHORT TERM...29
LONG TERM...TRM
Hazardous weather outlook, Oct 26, 5:00 AM EDT, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
500 AM EDT WED OCT 26 2005

WVZ024>026-270900-
MINGO-LOGAN-BOONE-
500 AM EDT WED OCT 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FROST ADVISORY IS IN EFFECT FOR TONIGHT AS A CLEAR SKY...CALM
WINDS...AND COLD AIRMASS ARE IN PLACE. FROST IS POSSIBLE AS
TEMPERATURES FALL INTO THE MID 30S...ESPECIALLY IN SHELTERED
VALLEYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-027>040-046-047-270900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
500 AM EDT WED OCT 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in West Virginia, 2005Frost Advisories in Kentucky, 2005Frost Advisories in Ohio, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.